Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at Jul 10, 2007, 1:38 PM PDT for Mariposa County, California. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 1:38 PM PDT (20:38 UTC)
- Expired
- Jul 10, 2007, 2:30 PM PDT
- In force
- 52 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
County Mariposa County, CA
The radar
The San Joaquin Valley radar (KHNX), 155 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:20 PM PDT | HAIL 0.88 | Yosemite Valley, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3260 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KHNX 102039 SVRHNX CAC043-102130- /O.NEW.KHNX.SV.W.0002.070710T2038Z-070710T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 138 PM PDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MARIPOSA COUNTY IN CENTRAL CALIFORNIA... * UNTIL 230 PM PDT * AT 127 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF YOSEMITE VALLEY...OR ABOUT 16 MILES NORTHEAST OF YOSEMITE SOUTH ENTRANCE...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YOSEMITE VALLEY BY 230 PM PDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3761 11947 3775 11935 3781 11948 3774 11972 $$ DUDLEY
2 follow-up statements
000 WWUS56 KHNX 102054 SVSHNX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 152 PM PDT TUE JUL 10 2007 CAC043-102130- /O.CON.KHNX.SV.W.0002.000000T0000Z-070710T2130Z/ MARIPOSA CA- 152 PM PDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR NORTHEASTERN MARIPOSA COUNTY... AT 143 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR YOSEMITE GLACIER POINT...OR ABOUT 17 MILES NORTH OF YOSEMITE SOUTH ENTRANCE...MOVING WEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL REMAIN NEAR... YOSEMITE VALLEY THROUGH 230 PM PDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3761 11947 3781 11948 3779 11969 $$ DUDLEY
000 WWUS56 KHNX 102126 SVSHNX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 224 PM PDT TUE JUL 10 2007 CAC043-102134- /O.EXP.KHNX.SV.W.0002.000000T0000Z-070710T2130Z/ MARIPOSA CA- 224 PM PDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARIPOSA COUNTY INCLUDING YOSEMITE NATIONAL PARK EXPIRES AT 230 PM PDT... SEVERE THUNDERSTORMS OVER YOSEMITE NATIONAL PARK HAVE WEAKENED AND MOVED WEST OUT OF THE AREA. THE SEVERE THUNDERSTORM WARNING FOR YOSEMITE PARK WILL BE ALLOWED TO EXPIRE AT 230 PM PDT. LAT...LON 3761 11947 3781 11948 3779 11969 $$ DUDLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:08 PM PDT, 30 minutes earlier.
Area forecast discussion, Jul 10, 1:08 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 108 PM PDT TUE JUL 10 2007 .DISCUSSION...DRY LIGHTNING EVENT BEGAN JUST BEFORE NOON OVER THE HIGH SIERRA AND MOISTURE CONTINUES TO TAKE AIM ON CENTRAL CALIFORNIA. THUS FAR, EXTENSIVE CLOUD COVER HAS REALLY SQUELCHED THE DAY TIME HEATING AND IT LOOKS LIKE MOST LOWER ELEVATIONS WILL ONLY REACH INTO THE LOWER TO MID 90S THIS AFTERNOON. AGAIN THE MAIN FORECAST CONCERN IS THE CONTINUED THREAT OF DRY LIGHTNING FROM THUNDERSTORMS OVER THE VERY DRY MOUNTAINS OF INTERIOR CENTRAL CALIFORNIA. RADAR SHOWS INCREASING COVERAGE OF CELLS AND THIS WILL LIKELY CONTINUE THROUGH THE AFTERNOON INTO THIS EVENING AS THE DYNAMICS ARRIVE FROM THE SOUTH. AS OF 100 PM LIGHTNING DATA SHOWS CLOUD TO GROUND RATES OF 20 PER 5 MINUTES AND THIS DOES NOT BODE WELL FOR FIRE CONCERNS. SPEAKING OF DYNAMICS, WATER VAPOR IMAGERY SHOWS THE CENTER OF VORTICITY NOW MOVING INTO THE LA BASIN AND THIS IS VERY CLOSE TO THIS MORNINGS MODELS. CURRENT TRAJECTORY BRINGS THE VORT CENTER NORTH ACROSS CENTRAL CALIFORNIA THIS AFTERNOON AND EVENING AND THEN FINALLY INTO NORTHERN CALIFORNIA OVERNIGHT. AN ORGANIZED AREA OF THUNDERSTORMS WILL LIKELY DEVELOP OVER THE NEXT FEW HOURS AS AFTERNOON HEATING COMBINES WITH THE ARRIVING DYNAMICS. WILL KEEP THE CURRENT SCATTERED TO ISOLATED POPS INTACT FOR THE AFTERNOON PACKAGE, KEEPING THE CHANCES GOING OVERNIGHT. AS STATED THIS MORNING, FOR WEDNESDAY RESIDUAL MOISTURE WILL ALLOW FOR ANOTHER CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS BEFORE A DRIER SOUTHWESTERLY FLOW TAKES OVER FOR WEDNESDAY NIGHT AND THURSDAY. ON FRIDAY NIGHT AND SATURDAY, THE GFS MODEL CONTINUES TO PROJECT ANOTHER VORTICITY CENTER MOVING UP FROM THE SOUTH HOWEVER THIS APPEARS TO BE MUCH WEAKER THAN THE CURRENT ONE AND MOISTURE LOOKS LIMITED. WILL NOT ADD POPS TO THE FORECAST GRIDS AT THIS TIME AS THIS NEEDS TO BE LOOKED AT THIS EVENING IN MORE DETAIL. FOR NOW, EMPHASIS WILL REMAIN ON THE SHORT TERM THUNDERSTORM DRY LIGHTNING SITUATION. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 00Z THURSDAY. HOWEVER ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS TWEB ROUTES THROUGH MIDNIGHT TONIGHT. THUNDERSTORMS FOR THE MOST PART WILL BE HIGH BASED AND AND NO OBSTRUCTIONS TO VIS OR CIGS ARE EXPECTED. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .FIRE WEATHER...ISOLATED TO SCATTERED DRY THUNDERSTORMS WILL BE POSSIBLE IN THE SOUTHERN SIERRA NEVADA...AS WELL AS THE TEHACHAPI MOUNTAINS. A DEEPER MONSOON FLOW THAT WAS EXPECTED BY THIS AFTERNOON HAS BEEN DELAYED UNTIL LATER TONIGHT OR EARLY WED. THUS HAVE ISSUED RED FLAGS FOR THESE AREAS AND ALSO INCLUDED THE SIERRA FOOTHILLS UNTIL 5AM WED. .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 5 AM PDT WEDNESDAY FOR CAZ293>297. && DUDLEY/BINGHAM WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 10, 9:04 AM PDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 904 AM PDT TUE JUL 10 2007 CAZ089>094-098-099-111615- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 904 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL SAN JOAQUIN VALLEY ADJACENT FOOTHILLS AND THE KERN COUNTY DESERT. .DAY ONE...TODAY AND TONIGHT THE THREAT OF THUNDERSTORMS HAS INCREASED DUE TO A SLOWLY MOVING UNSTABLE DISTURBANCE FROM THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. WEATHER.GOV/HANFORD CAZ095>097-111615- KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 904 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY IN THE MOUNTAINS AND DESERT CAN BE EXPECTED DUE TO SLOW MOVING UNSTABLE SYSTEM MOVING OVER THE MOUNTAINS FROM THE SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CONTINUED THREAT OF THUNDERSTORMS REMAINS FOR WEDNESDAY WHILE AN UNSTABLE SYSTEM MOVES THROUGH THE AREA OF THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. WEATHER.GOV/HANFORD JONES
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:07 AM PDT | Red Flag Warning | HNX | 20 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.